By Topic

Conditions for quadratic convergence of quick periodic steady-state methods

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

The periodic steady-state solution of nonlinear dynamic systems can be computed by the so-called quick steady-state methods, e.g., Newton iteration, optimization or extrapolation. These methods compute a vectorz(t_{0})of the periodic steady-state solution by requiring the solution to repeat itself periodically,z(t_{0} + T) = z(t_{0})whereTis the period. It is essential for the performance of the quick steady-state methods that the solution of the differential equations att_{0} + Tis a smooth function of the initial value att_{0}. This paper gives sufficient conditions for the numerical approximation of the solution att_{0} + Tto be differentiable with Lipschitz continuous derivative with respect to the initial vector att_{0}. The numerical approximation is obtained by the backward differentiation formulas, and two cases are considered. First the nonlinear algebraic corrector equations are solved exactly, and this case deals both with continuously differentiable problems and piecewise-linear problems. Secondly the algebraic equations are solved to an accuracy consistent with the discretization error of the backward differentiation formulas. Finally, the theorems are illustrated by examples.

Published in:

Circuits and Systems, IEEE Transactions on  (Volume:29 ,  Issue: 4 )